Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

August 9, 2011Toombs County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 9, 2011, 5:54 PM EDT for Toombs County, Georgia. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2011, 5:54 PM EDT (21:54 UTC)
Expired
Aug 9, 2011, 6:30 PM EDT
In force
36 min
Issued by
NWS Atlanta, GA

County Toombs County, GA

The radar

The Robins AFB radar (KJGX), 109 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 6:10 PM EDTTSTM WND DMG1 Nw Horse Creek Wma, GATELFAIR COUNTY 911 RELAYED REPORT OF A DOWNED TREE.
Aug 9, 6:25 PM EDTTSTM WND DMG2 E English Eddy, GATOOMBS COUNTY 911 RELAYED REPORTS OF 4-5 DOWNED TREES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 640 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
640 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

836 
WWUS82 KFFC 092154
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
554 PM EDT TUE AUG 9 2011

GAZ110>113-092230-
554 PM EDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN WHEELER...TOOMBS...TELFAIR AND MONTGOMERY COUNTIES UNTIL 630 PM
EDT...

AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SOUTH THOMPSON TO HORSE CREEK WMA...MOVING
EAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WHEELER...TOOMBS...TELFAIR AND MONTGOMERY COUNTIES THROUGH 630
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SANTA
CLAUS...ALSTON...SPRING HILL...JORDAN...HORSE CREEK WMA...TOWNS...
JACKSONVILLE...CENTER...ROCK SPRINGS...SOUTH THOMPSON...UVALDA...
CHARLOTTEVILLE...CHARLOTTEVILLE...LUMBER CITY AND CEDAR CROSSING.

BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3180 8307 3198 8280 3216 8242 3218 8238
      3216 8218 3191 8222 3193 8228 3193 8237
      3196 8244 3196 8248 3194 8249 3195 8256
      3192 8261 3192 8267 3178 8286 3177 8301
TIME...MOT...LOC 2154Z 291DEG 10KT 3211 8237 3196 8268
          3181 8286

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:45 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Aug 9, 3:45 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT TUE AUG 9 2011

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
A WEAK COLD FRONT EXPECTED TO DRIFT INTO N GA TONIGHT AND TO CENTRAL
GA WEDNESDAY AND WILL LIKELY LINGER ACROSS THE AREA THURSDAY.
SIGNIFICANT SHORT WAVE WILL MOVE ACROSS THE AREA TONIGHT AND WITH
LARGE CAPES OVER THE AREA THIS AFTERNOON...SEVERE STORMS WILL BE
POSSIBLE WITH DAMAGING WINDS AND HAIL.

DRIER AIRMASS EXPECTED OVER THE AREA FOR WEDNESDAY WITH THE PASSAGE
OF THE WAVE AND WILL GO WITH NO POPS FOR THE FORECAST. CAN NOT
COMPLETELY RULE SMALL POTENTIAL FOR A THUNDERSTORM OVER THE FAR
SOUTHERN PORTION OF THE CWA. OVERALL MUCH LESS INSTABILITY IS
FORECAST.

MODELS INCONSISTENT WITH THE FORECAST FOR THURSDAY MAINLY HAVING TO
DO WITH THE INFLUENCE OF ANOTHER SHORT WAVE. THE NAM IS PLAYING UP
THE CHANCES FOR PRECIP LATER WEDNESDAY NIGHT AND THURSDAY AND THE
GFS MUCH LESS SO. HAVE GENERALLY TAKEN A COMPROMISE WITH 20-30
PERCENT POPS FOR N GA WEDNESDAY NIGHT AND ACROSS THE AREA ON THURSDAY
INTO THURSDAY NIGHT.

MOS HIGH TEMPERATURES CLOSE FOR WEDNESDAY AND HAVE LEANED TOWARD THE
WARMER SIDE WITH A DRIER AIRMASS EXPECTED. MOS HIGH TEMPERATURES
SIGNIFICANTLY DIFFER FOR THURSDAY AND HAVE GENERALLY WENT WITH A
BLEND OR SLIGHTLY WARMER THAN A PURE BLEND. HEAT ADVISORY WILL BE
ALLOWED TO EXPIRE THIS EVENING. WITH DRIER RH'S OVER THE AREA FOR
WEDNESDAY...HEAT INDICES OF 105 OR GREATER ARE NOT EXPECTED.

OVERALL CONFIDENCE IS MEDIUM.

.LONG TERM /FRIDAY THROUGH TUESDAY/...
A WEAK FRONT COULD CONTINUE TO LINGER ACROSS THE STATE FRIDAY INTO
SATURDAY WITH AT LEAST SOME CHANCE FOR SHOWERS AND STORMS. ANOTHER
COLD FRONT MOVES TO THE AREA FOR SUNDAY WITH A WELL DEFINED UPPER
TROUGH ASSOCIATED THAT WILL GIVE POTENTIAL FOR SHOWERS AND STORMS
ACROSS MUCH OF THE AREA. PASSAGE OF THE UPPER SYSTEM COULD DRY
THINGS OUT FOR MONDAY AND TUESDAY WITH ONLY SMALL CHANCES FOR PRECIP
IN THE FORECAST.

&&

.CLIMATE...

RECORDS FOR 08-09

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     105 2007     74 1997     78 2007     60 2004
                                                    1989
   KATL     103 2007     73 1997     79 2007     59 1976
   KCSG     100 2007     80 1997     79 2007     61 1950
   KMCN     103 2007     77 1989     78 2007     61 2004
                                                    2002

RECORDS FOR 08-10

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     104 2007     74 1970     77 1987     60 1953
   KATL     103 2007     75 2004     78 2007     61 1990
                            1898                    1953
                            1879
   KCSG     104 2007     78 2004     79 1983     62 1953
   KMCN     105 2007     76 2004     76 2007     60 2002
                                        1927

RECORDS FOR 08-11

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     102 2007     72 1970     79 2007     60 1989
   KATL     100 2007     73 1970     81 2007     62 1917
                                                    1890
                                                    1879
   KCSG     103 2007     78 1970     81 2007     63 1954
   KMCN     101 2007     79 1970     78 2007     60 2002
                            1922

RECORDS FOR 08-12

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     104 1925     73 1970     75 1934     61 1967
   KATL      98 1999     73 1940     80 1881     59 1890
                1957        1922
   KCSG     101 1999     81 2008     77 2010     65 1989
                            2004
   KMCN     102 1925     74 1919     77 1925     62 1967

RECORDS FOR 08-13

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     104 1925     72 1922     75 1926     56 1964
                                        1925
   KATL     100 2007     73 1992     80 1881     56 1964
                            1922
   KCSG      98 1995     82 1992     79 2010     61 1964
   KMCN     101 1999     80 1986     79 1925     59 1967
                1925

RECORDS FOR 08-14

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     102 1925     71 1991     78 1925     57 1964
   KATL      99 2007     73 1991     78 2007     56 2004
                1995
                1980
   KCSG     102 1999     76 1991     78 2010     60 1967
                                                    1964
   KMCN     102 1999     72 1931     77 2010     56 1967
                                                    1964

RECORDS FOR 08-15

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     103 2007     71 1964     77 1915     62 1979
                1918                                1967
                                                    1964
   KATL     102 2007     69 1890     77 1908     62 1962
                1995
   KCSG     102 1995     82 1969     81 1995     63 1967
                                                    1963
   KMCN     104 2007     80 1928     76 1927     58 1967

&&

.AVIATION...
18Z UPDATE...
VFR CIGS/VISIBILITIES WILL CONTINUE OUTSIDE OF CONVECTION. SHORT
TERM MODELS SHOWING BEST CHANCES SOUTH OF ATL AREA AND AHN...BUT
COULD SEE ISOLATED TO SCATTERED DEVELOPMENT...WITH 21-23Z TIME
FRAME LOOKING BEST ATL AND AHN. WHILE TSTMS POSSIBLE AT TAF SITES
EXACT TIMING/LOCATIONS STILL A QUESTION SO HAVE PUT CB IN AFTER
19Z AS CU FIELD IS INCREASING AND SHOULD START REACHING CONVECTIVE
TEMPERATURE. WEST TO NORTHWEST WINDS...GRADIENT AND VWP INDICATING
GUSTS AT LEAST THRU 01-03Z...THEN DIMINISHING TO 5-8KTS...
INCREASING NEAR 10KTS ONCE AGAIN TOMORROW.

//ATL CONFIDENCE...18Z UPDATE...
HIGH ON WINDS...CIGS AND VSBYS.
MEDIUM ON CONVECTION AFTER 18Z...LOW ON IMPACTING ATLANTA.

12

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  98  69  95 /  30   5   5  20
ATLANTA         71  94  74  91 /  30   5   5  30
BLAIRSVILLE     64  87  67  84 /  30  10  20  30
CARTERSVILLE    68  95  69  91 /  30  10  20  30
COLUMBUS        73  96  75  94 /  40   5   0  30
GAINESVILLE     71  93  72  91 /  30  10  20  30
MACON           72  97  70  96 /  40   5   0  30
ROME            69  94  70  91 /  30  10  30  30
PEACHTREE CITY  69  94  68  91 /  30   5   5  30
VIDALIA         74  97  73  97 /  40  10   0  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BIBB...BLECKLEY...CRISP...DODGE...DOOLY...EMANUEL...
HOUSTON...JEFFERSON...JOHNSON...LAURENS...MACON...MARION...
MONTGOMERY...PEACH...PULASKI...SCHLEY...STEWART...SUMTER...
TELFAIR...TOOMBS...TREUTLEN...TWIGGS...WASHINGTON...WEBSTER...
WHEELER...WILCOX...WILKINSON.

&&

BDL
Hazardous weather outlook, Aug 9, 3:00 PM EDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EDT TUE AUG 9 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
300 PM EDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED NORTH AND CENTRAL
GEORGIA. ISOLATED SEVERE STORMS ARE POSSIBLE. HEAT ADVISORY
REMAINS IN PLACE FOR PORTIONS OF CENTRAL AND EASTERN GEORGIA.

.SYNOPSIS...
AS THE FRONTAL BOUNDARY APPROACHES FROM THE NORTHWEST...LINGERING
OUTFLOW BOUNDARIES...AND A WEAK SHORTWAVE EXPECTED TO MOVE ACROSS
WEST GEORGIA THIS EVENING WILL AID IN DEVELOPMENT OF SCATTERED TO
NUMEROUS THUNDERSTORMS THROUGH THIS EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...
GUSTY WINDS TO 60 MPH...UP TO QUARTER SIZED HAIL...AND HEAVY
DOWNPOURS. ADDITIONALLY...DANGEROUS CONDITIONS CONTINUE ACROSS
PORTIONS OF CENTRAL AND EASTERN GEORGIA WITH AFTERNOON HEAT INDEX
VALUES EXPECTED TO REACH 105 TO 110.

.DISCUSSION...
AN UNSTABLE ATMOSPHERE REMAINS ACROSS THE FORECAST AREA...WITH
CAPES OF 3000 TO 4000 J/KG AND LIFTED INDEX VALUES AROUND -7...
THIS WILL AID IN THE DEVELOPMENT OF ISOLATED STRONG TO SEVERE
STORMS. THE GREATEST THUNDERSTORM POTENTIAL IS GENERALLY ALONG
AND SOUTH OF A LINE FROM CARROLLTON...TO ATHENS. PRECIPITABLE WATER
VALUES ARE NEAR 2 INCHES ACROSS THE AREA...WITH LOCALLY HEAVY RAIN
EXPECTED WHICH COULD RESULT IN LOCALIZED FLOODING AND PONDING OF
WATER ON ROADWAYS. IN ADDITION TO THE THUNDERSTORM ACTIVITY...HOT
TEMPERATURES CONTINUE...ESPECIALLY ACROSS PORTIONS OF CENTRAL AND
EAST GEORGIA WHERE WEAK SURFACE HIGH PRESSURE WILL MAINTAIN ITS
HOLD ANOTHER DAY. A HEAT ADVISORY REMAINS IN PLACE FOR AREAS
ALONG AND SOUTH OF A LINE FROM CUSSETA TO MACON TO AUGUSTA FOR
AFTERNOON HEAT INDEX VALUES BETWEEN 105 AND 110.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Aug 9, 5:18 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
518 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     2 SW FORT BENNING/LAWSO 32.33N 85.00W
08/09/2011                   CHATTAHOOCHEE      GA   911 CALL CENTER

            FORT BENNING 911 RELAYED A REPORT OF A DOWNED LINE NEAR
            BUILDING 1695.

&&

RGARCIA
Special weather statement, Aug 9, 5:19 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
519 PM EDT TUE AUG 9 2011

GAZ091-092-102>104-092145-
519 PM EDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WEBSTER...SUMTER...STEWART...SCHLEY AND MARION COUNTIES UNTIL 545
PM EDT...

AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS THAT STRETCHED FROM NEAR FRIENDSHIP
TO NEAR LUMPKIN...AND MOVING SOUTHEAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WEBSTER...SUMTER...STEWART...SCHLEY AND MARION COUNTIES
THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE SEMINOLE...PRESTON...WESTVILLE...PROVIDENCE CANYON STATE
PARK...RICHLAND...WALLS CROSSING...ELLAVILLE...CHURCH HILL...
DRANEVILLE...PUTNAM...DOYLE...FRIENDSHIP...SHILOH...CONCORD AND
SANFORD.

BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3192 8468 3192 8486 3192 8492 3193 8494
      3212 8498 3215 8472 3229 8457 3228 8423
      3193 8441 3195 8444 3193 8444 3191 8446
TIME...MOT...LOC 2118Z 299DEG 42KT 3214 8437 3202 8453
          3200 8478
Special weather statement, Aug 9, 5:21 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
521 PM EDT TUE AUG 9 2011

GAZ110-092145-
521 PM EDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN TELFAIR COUNTY UNTIL 545 PM EDT...

AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WORKMORE...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
TELFAIR COUNTY THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE WORKMORE...HELENA...MCRAE...TOWNS AND SCOTLAND. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3190 8304 3208 8298 3209 8289 3206 8286
      3205 8281 3202 8278 3201 8273 3197 8270
      3189 8273
TIME...MOT...LOC 2121Z 268DEG 15KT 3200 8293
Local storm report, Aug 9, 5:31 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     MACON                   32.83N 83.64W
08/09/2011                   BIBB               GA   911 CALL CENTER

            MACON-BIBB COUNTY 911 RELAYED 4 REPORTS OF SEVERAL DOWNED
            POWERLINES AROUND THE COUNTY.

0503 PM     TSTM WND DMG     5 SSW GRAY              32.95N 83.58W
08/09/2011                   JONES              GA   911 CALL CENTER

            JONES COUNTY 911 RELAYED A REPORT OF A COUPLE OF DOWNED
            POWERLINES AND A BLOWN TRANSFORMER.

&&

RGARCIA
Local storm report, Aug 9, 5:36 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     TSTM WND DMG     4 SE WADLEY             32.83N 82.36W
08/09/2011                   JEFFERSON          GA   911 CALL CENTER

            JEFFERSON COUNTY 911 RELAYED REPORTS OF OVER A DOZEN
            DOWNED TREES IN THE EASTERN END OF THE COUNTY.

&&

RGARCIA
Special weather statement, Aug 9, 5:54 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
554 PM EDT TUE AUG 9 2011

GAZ110>113-092230-
554 PM EDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN WHEELER...TOOMBS...TELFAIR AND MONTGOMERY COUNTIES UNTIL 630 PM
EDT...

AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SOUTH THOMPSON TO HORSE CREEK WMA...MOVING
EAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WHEELER...TOOMBS...TELFAIR AND MONTGOMERY COUNTIES THROUGH 630
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SANTA
CLAUS...ALSTON...SPRING HILL...JORDAN...HORSE CREEK WMA...TOWNS...
JACKSONVILLE...CENTER...ROCK SPRINGS...SOUTH THOMPSON...UVALDA...
CHARLOTTEVILLE...CHARLOTTEVILLE...LUMBER CITY AND CEDAR CROSSING.

BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3180 8307 3198 8280 3216 8242 3218 8238
      3216 8218 3191 8222 3193 8228 3193 8237
      3196 8244 3196 8248 3194 8249 3195 8256
      3192 8261 3192 8267 3178 8286 3177 8301
TIME...MOT...LOC 2154Z 291DEG 10KT 3211 8237 3196 8268
          3181 8286

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:03 PM EDTSpecial Weather StatementFFCHeard, Troup42 min
Aug 8, 8:17 PM EDTSpecial Weather StatementFFCHenry, Rockdale28 min
Aug 8, 8:25 PM EDTSpecial Weather StatementFFCToombs35 min
Aug 8, 8:27 PM EDTSpecial Weather StatementFFCOconee, Walton48 min
Aug 8, 8:30 PM EDTSpecial Weather StatementFFCFannin45 min
Aug 8, 8:32 PM EDTSpecial Weather StatementFFCJefferson28 min
Aug 8, 8:56 PM EDTSpecial Weather StatementFFCGlascock, Jefferson34 min
Aug 8, 9:05 PM EDTSpecial Weather StatementFFCCrisp25 min
Aug 8, 9:06 PM EDTSpecial Weather StatementFFCFayette, Spalding39 min
Aug 8, 9:38 PM EDTSpecial Weather StatementFFCHarris37 min
Aug 8, 9:39 PM EDTSpecial Weather StatementFFCJefferson36 min
Aug 8, 10:01 PM EDTSpecial Weather StatementFFCLamar, Monroe44 min
Aug 8, 10:42 PM EDTSpecial Weather StatementFFCBibb33 min
Aug 9, 2:40 PM EDTSpecial Weather StatementFFCBibb, Twiggs50 min
Aug 9, 2:45 PM EDTSpecial Weather StatementFFCHarris, Meriwether, Muscogee, Pike, Talbot, Upson45 min
Aug 9, 3:33 PM EDTSpecial Weather StatementFFCPike27 min
Aug 9, 3:41 PM EDTSpecial Weather StatementFFCCrawford, Taylor, Upson49 min
Aug 9, 3:53 PM EDTSevere Thunderstorm WarningFFCLamar, Monroe, Pike, Upson52 min
Aug 9, 4:08 PM EDTSpecial Weather StatementFFCBanks52 min
Aug 9, 4:13 PM EDTSpecial Weather StatementFFCGlascock, Jefferson32 min
Aug 9, 4:16 PM EDTSevere Thunderstorm WarningFFCMonroe44 min
Aug 9, 4:39 PM EDTSpecial Weather StatementFFCHouston, Peach, Twiggs36 min
Aug 9, 4:43 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Pulaski47 min
Aug 9, 4:43 PM EDTSevere Thunderstorm WarningFFCBibb, Jones47 min
Aug 9, 4:54 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Stewart36 min
Aug 9, 4:55 PM EDTSpecial Weather StatementFFCEmanuel50 min
Aug 9, 5:00 PM EDTSevere Thunderstorm WarningFFCEmanuel, Jefferson45 min
Aug 9, 5:03 PM EDTSevere Thunderstorm WarningFFCTwiggs42 min
Aug 9, 5:13 PM EDTSpecial Weather StatementFFCTreutlen32 min
Aug 9, 5:13 PM EDTSevere Thunderstorm WarningFFCBaldwin, Wilkinson35 min
Aug 9, 5:19 PM EDTSpecial Weather StatementFFCSchley, Stewart, Webster26 min
Aug 9, 5:21 PM EDTSpecial Weather StatementFFCTelfair24 min
Aug 9, 5:39 PM EDTSevere Thunderstorm WarningFFCEmanuel36 min
Aug 9, 5:43 PM EDTSevere Thunderstorm WarningFFCCrisp30 min
Aug 9, 6:08 PM EDTSevere Thunderstorm WarningFFCTelfair26 min
Aug 9, 6:20 PM EDTSevere Thunderstorm WarningFFCToombs25 min
Aug 9, 7:29 PM EDTSpecial Weather StatementFFCMorgan31 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.